Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Took HCG drops and high liver count shown in blood test. Could this be caused by HCG drops?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have taken the HCG drops on and off for 3 months. I received my blood work results today and my liver count is high. Could this be caused by the HCG drops? Did I take them long enough to have liver damage? I have hypothyroidism but no other health problems. Can the liver damage be reversed?
Posted Thu, 21 Nov 2013 in General Health
Answered by Dr. Shruti Rijhwani 30 minutes later
Brief Answer: Follows Detailed Answer: Dear madam, Thank you for posting your query on XXXXXXX Well looking into the problem several literature and studies have shown that HCG containing human chorionic gonadotropin hormone is known to adversely affect liver functions . Apart from the hormone , starvation also leads to harmful effects on liver as generally people take very low calories following this regimen and may lead to deranged liver function tests . In my opinion you should stop taking these drops ,take an adequate calorie diet , wait for few days , get your LFT repeated again , if they are still deranged you will need to see a doctor immediately . This treatment is not yet approved by FDA for weight loss , better to avoid if its not suiting you . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor